MAUDE Adverse Event Report: MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-5-2-MVI-3
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was received and the investigation ongoing.Once the investigation is completed, a supplement report will be submitted.
 
Event or Problem Description
It was reported that a web device was attempted to be implanted into the aneurysm.When detaching the web, it was observed under fluoro the pusher wire was partially separated.After unsuccessful attempts were made to detach the pusher wire, a catheter was able to separate the pusher wire by applying tension.Then, the web detached and moved slightly out of the neck of the aneurysm.A synchro wire was placed into the a2 with the catheter tracked over the wire to push the web deeper into the aneurysm clearing the vessel encroachment successfully.Vessels at level of acom patent with brisk flow.The patient is stable.
 
Additional Manufacturer Narrative
The investigation of the returned web system found the hypotube kinked, the proximal connector bent, and the implant not attached to the delivery system.The device passed continuity and resistance testing.Further inspection found the heater coil damaged, which could have caused the tether to get stuck and have a sticky detachment during the procedure.However, the web implant was not returned, and no procedural images were received for evaluation therefore, this investigation could not analyze the device for the alleged web movement post-detachment as stated in the reported complaint.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrance callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key14708055
Report Number2032493-2022-00233
Device Sequence Number2235659
Product Code OPR
UDI-Device Identifier00842429110843
UDI-Public(01)00842429110843(11)220426(17)250331(10)0000182619
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberW5-5-2-MVI-3
Device Catalogue NumberW5-5-2
Device Lot Number0000182619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale